Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 197, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 28, 2007, 5:08 PM EDT for York County, Pennsylvania. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 5:08 PM EDT (21:08 UTC)
- Expired
- Jul 28, 2007, 6:15 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 123 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:35 PM EDT | HAIL 0.75 | York, PA | |
| Jul 28, 5:40 PM EDT | HAIL 0.75 | York, PA | |
| Jul 28, 5:45 PM EDT | TSTM WND DMG | 1 Sw York, PA | WIRES DOWN/POWER OUTAGES IN SWRN PART OF YORK CITY |
| Jul 28, 5:45 PM EDT | HAIL 0.75 | York, PA | |
| Jul 28, 5:45 PM EDT | HAIL 0.88 | York, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 282108 SVRCTP PAC133-282215- /O.NEW.KCTP.SV.W.0197.070728T2108Z-070728T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 PM EDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 615 PM EDT * AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRING GROVE...OR 6 MILES WEST OF SPRY...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACOBUS AROUND 525 PM EDT... YORK AROUND 530 PM EDT... EMIGSVILLE AROUND 535 PM EDT... SPRY AROUND 540 PM EDT... DALLASTOWN AROUND 555 PM EDT... STONYBROOK AROUND 600 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 6 AND 22. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3996 7692 3978 7696 3981 7641 4008 7648 $$ FORECASTER: DANGELO
2 follow-up statements
000
WWUS51 KCTP 282134
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT SAT JUL 28 2007
PAC133-282215-
/O.CON.KCTP.SV.W.0197.000000T0000Z-070728T2215Z/
YORK PA-
534 PM EDT SAT JUL 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL YORK COUNTY...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER THE CITY OF YORK...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DALLASTOWN AND WINTERSTOWN AROUND 540 PM EDT...
RED LION AROUND 545 PM EDT...
STONYBROOK...MANCHESTER AND FELTON AROUND 550 PM EDT...
WINDSOR AROUND 555 PM EDT...
HALLAM AROUND 605 PM EDT...
WRIGHTSVILLE AROUND 615 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 5 AND 27.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3996 7692 3978 7673 3984 7633 4005 7654
4012 7672
$$
FORECASTER: DANGELO000
WWUS51 KCTP 282206
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT SAT JUL 28 2007
PAC133-282215-
/O.CON.KCTP.SV.W.0197.000000T0000Z-070728T2215Z/
YORK PA-
606 PM EDT SAT JUL 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL YORK COUNTY...
AT 602 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR STONYBROOK...
OR JUST NORTHEAST OF YORK...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WRIGHTSVILLE AND EAST PROSPECT AROUND 615 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4000 7673 3994 7666 3995 7644 4005 7654
4010 7669
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:50 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 28, 3:50 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 350 PM EDT SAT JUL 28 2007 .SYNOPSIS... MID/UPR LVL MOISTURE HAS RETURNED TO THE REGION PER THE LATEST WATER VAPOR IMAGERY DESPITE EARLIER SUBSIDENCE/DRYING IN THE WAKE OF COMPACT MID LVL VORTEX CURRENTLY SPINNING NEWD INTO VT/NH/ME. THE INCREASE IN TOTAL COLUMN MOISTURE COMBINED WITH MARGINAL INSTABILITY HAS RESULTED IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL PA THIS AFTERNOON. LATER FORECASTS SHOW THAT THE LARGE-SCALE TROUGH THAT HAS PERSISTED OVER THE EASTERN US FOR SEVERAL DAYS WILL GRADUALLY LIFT OUT BY EARLY NEXT WEEK WITH WARMER AND DRIER WEATHER IN STORE FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... EASTERN AND SOUTHERN AREAS SAW THE LOW CLOUDS BURN OFF FAST TODAY. NOT SO IN THE CENTRAL MOUNTAINS WHERE THE SUN HAS BEEN SLOW TO ERODE TO COOL LOW-LEVEL AIR. TEMPS ALREADY IN 80S IN SOUTH/SOUTHEAST. EXPECT RAPID RISE IN CENTRAL AREAS AS THE LOW CLOUDS ARE NOW ERODING THOUGH SOME HIGH CLOUDS SLOWING THE PROCESS. THERE ARE NO SIGNIFICANT FEATURES TO TRIGGER THUNDERSTORMS TODAY. PLUS THE RELATIVELY DRIER AIR AND MESO RIDGE FROM THE WAVE THAT WENT BY BEFORE SUNRISE HAVE PUT A DAMPER ON THINGS. CAPE FORECASTS AND SREF SUGGEST SOME ISOLATED STORMS SHOULD DEVELOP. THOSE THAT DO WILL BE SLOW MOVERS. HEAVY RAIN COULD BE AN ISSUE. THE SREF SHOWS ABOUT 30-60 PERCENT CHANCE SHOWERS WITH HIGHEST POPS THIS EVENING AND OVER NIGHT NEAR THE MARYLAND BORDER. THESE POPS ARE HIGHER THAN GUIDANCE VALUES. KEPT HIGHEST POPS FROM SOMERSET COUNTY EASTWARD...CLOSE TO MD BORDER WHERE SREF POPS WERE NEAR LIKELY THIS EVENING. && .SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/... RESIDUAL SHOWERS AND THUNDER POSSIBLE OVERNIGHT. HOPEFULLY QUIETER THAN LAST NIGHT IN CENTRAL AREAS. KEPT HIGHEST WITH LOWERING OVERNIGHT VALUES IN SOUTHERN AREAS. DUE TO HIGH DEW POINTS AND POSSIBLE RAIN INTRODUCED FOG INTO OVERNIGHT FORECAST. SHOWED LESS WIDESPREAD FOG AS SREF AND 12Z GEFS SHOW LOWERING PWAT VALUES. PWAT BOUNDARY SUNDAY IS OVER SSE PA SUGGESTING LOWER POPS ON SUNDAY THAN PREVIOUS FORECASTS. HIGHEST POPS SHOULD BE IN SOUTH-EASTERNMOST AREAS. IT APPEARS THE PWAT VALUES SLOWLY DECREASE AND ARE NEAR NORMAL OVER MOST OF CENTRAL AND WESTERN PA...SHOULD DECREASE POPS. THE LOWER PWAT ARE CONTINUES TO DRAIN IN SUNDAY EVENING AND POPS DECREASE OVERNIGHT INTO EARLY MONDAY. && .LONG TERM /MONDAY THROUGH SATURDAY/... Q-STNRY FNTL BNDRY IS FCAST TO REMAIN NEAR/ALONG THE I-95 CORRIDOR EARLY MONDAY WITH LINGERING SHRA/TSRA MAINLY OVER THE SOUTHEAST 1/2 TO 1/3 OF THE CWA WHERE PRECIPITABLE WATER VALUES /PWATS/ REMAIN ABOVE NORMAL. HAVE PLACED HIGHEST /CHC/ POPS ACROSS THE LWR SUSQ VLY WHICH AGREES WITH THE LATEST MODEL GUIDANCE AND SHORT TERM ENSEMBLE OUTPUT. DECREASED POPS FROM NW TO SE OVERNIGHT MONDAY INTO TUE AS SFC HIGH PRESSURE PUSHES IN FROM THE LOWER GRT LKS. PWATS RETURN TO NORMAL ON TUESDAY AS SFC HI PRES /LOCATED DOWNSTREAM OF PLAINS MID/UPR LVL RIDGE AXIS/ CONTINUES TO SLIDE EWD FROM THE UPR OH VLY...PUSHING THE AFOREMENTIONED Q-STNRY BNDRY FURTHER SOUTH AND EAST INTO THE SRN MID-ATLANTIC STATES/OFFSHORE. ALOFT...PESKY MID/UPR LVL TROF AND ASSOC COOL POOL FINALLY APPEARS TO BE SHUNTED EWD WITH ANOMALOUS H5 HEIGHTS BUILDING EWD ACROSS THE UPR MIDWEST/GRT LKS. MODELS/EPS HAVE TRENDED DRIER COMPARED TO YESTERDAY/00Z RUNS AND THUS HAVE REMOVED POPS FOR TUE. THIS AGREES WITH PREVIOUS LONG TERM THINKING AS PWAT VALUES DROP AOB 1 INCH. TUE-WED SHOULD FEATURE DRY AND WARM CONDS WITH MAX TEMPS TOPPING OUT AOA NORMAL...IN THE LOW/MID 80S WEST TO MID/UPR 80S EAST. HAVE USED MANUAL BLEND OF ENS MOS/GMOS/HPC FOR TEMPS. SFC RIDGE AXIS IS FCAST TO CROSS THE REGION THUR WITH RETURN FLOW SETTING UP FROM THE SW. GEFS INDICATES ABOVE NORMAL HEIGHTS EXTENDING FROM THE UPPER PLAINS AND INTO THE NORTHEAST BY THIS TIME. INCREASING HEAT/HUMIDITY WILL TRANSLATE INTO DAILY SCHC/CHC FOR MAINLY AFTN CONVECTION AND HAVE POPS AOB 25 PCT THUR-SUN. HPC SFC PROGS SHOW A WEAK CLD FNTL BNDRY DROPPING SWD THRU THE STATE FRI-SAT...WHICH MAY ACT AS MORE OF A FOCUS FOR CONVECTION. HOWEVER...TIMING WILL CERTAINLY NEED TO BE RESOLVED AS STILL LOTS OF UNCERTAINTY THIS FAR OUT. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... MOSTLY VFR IN EAST WITH SOME RESIDUAL IFR IN CENTRAL MOUNTAINS THIS AFTERNOON WITH SLOW TO BURN OFF LOW CLOUDS. MOST AREAS SHOULD BE VFR AND MVFR UNTIL PATCHY FLOG AFTER SUNSET LOCALLY PRODUCES IFR AND PATCHY LIFR CONDITIONS. SOME ISOLATED THUNDERSTORMS COULD POSE A HAZARD THIS AFTERNOON AND EVENING. A QUICK RADAR CHECK IS IN ORDER TO ENSURE YOU KNOW WHERE THE STORMS ARE. AT 2 PM THE STORMS WERE DEVELOPING OVER THE SOUTHWEST MOUNTAINS. THESE STORMS SHOULD BE SLOW MOVING BIG RAIN PRODUCERS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/STEINBUGL NEAR TERM...GRUMM SHORT TERM...GRUMM LONG TERM...STEINBUGL AVIATION...GRUMM
Hazardous weather outlook, Jul 28, 4:45 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 AM EDT SAT JUL 28 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-290845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 445 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 3:48 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT SAT JUL 28 2007 PAZ064-065-282015- ADAMS-YORK- 348 PM EDT SAT JUL 28 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND SOUTHWESTERN YORK COUNTIES... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF HANOVER. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR HANOVER AROUND 400 PM...PENNVILLE AROUND 410 PM AND PARKVILLE AROUND 415 PM. THIS COULD ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE ROAD 94. FORECASTER: DANGELO
Special weather statement, Jul 28, 4:01 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 PM EDT SAT JUL 28 2007 PAZ064-282030- ADAMS- 401 PM EDT SAT JUL 28 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ADAMS COUNTY... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF EMMITSBURG...NEAR SKI LIBERTY AND MONTEREY. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR FAIRFIELD AROUND 425 PM AND CARROLL VALLEY AROUND 430 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15. FORECASTER: DANGELO
Special weather statement, Jul 28, 4:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 413 PM EDT SAT JUL 28 2007 PAZ033-282045- SOMERSET- 413 PM EDT SAT JUL 28 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SOMERSET COUNTY... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF FROSTBURG MARYLAND...OR NEAR GLENCOE. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WELLERSBURG AROUND 445 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:20 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 55 min |
| Jul 27, 11:00 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 75 min |
| Jul 28, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| Jul 28, 7:47 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.